Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 87, NWS Gaylord, MI

December 30, 2014

NWS Gaylord, MI issued this small craft advisory at Dec 30, 2014, 3:37 AM EST. It took effect at Dec 30, 2014, 11:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 3:37 AM EST (08:37 UTC)
In effect from
Dec 30, 2014, 11:00 AM EST
Expired
Dec 30, 2014, 3:45 PM EST
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WHUS73 KAPX 300837
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
337 AM EST TUE DEC 30 2014

LHZ345-LMZ323-342-344>346-301645-
/O.NEW.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
337 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-301645-
/O.NEW.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
337 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-301645-
/O.NEW.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
337 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
099 
WHUS73 KAPX 301002
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
502 AM EST TUE DEC 30 2014

LHZ345-LMZ323-342-344>346-301815-
/O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
502 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-301815-
/O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
502 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-301815-
/O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
502 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
524 
WHUS73 KAPX 301555
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1055 AM EST TUE DEC 30 2014

LHZ345-LMZ323-342-344>346-310000-
/O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1055 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-310000-
/O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1055 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-310000-
/O.CON.KAPX.SC.Y.0087.141230T1600Z-150101T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1055 AM EST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
343 
WHUS73 KAPX 302045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST TUE DEC 30 2014

LHZ345-347-348-LMZ323-342-344>346-LSZ321-310500-
/O.UPG.KAPX.SC.Y.0087.000000T0000Z-150101T1800Z/
/O.NEW.KAPX.GL.W.0031.141231T1200Z-150101T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
345 PM EST TUE DEC 30 2014

...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-349-LMZ341-LSZ322-310500-
/O.NEW.KAPX.GL.W.0031.141231T1200Z-150101T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
345 PM EST TUE DEC 30 2014

...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 12:58 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 30, 12:58 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1258 AM EST TUE DEC 30 2014

.UPDATE...
ISSUED AT 908 PM EST MON DEC 29 2014

LAKE EFFECT SHSN IS UNIMPRESSIVE AT THIS HOUR. THOUGH ACTIVITY IS
REASONABLY WIDESPREAD IN THE SNOWBELTS...IT IS ALSO LIGHT AND
DISORGANIZED. THERE HAS IN PARTICULAR BEEN A DETERIORATION OF
BANDED STRUCTURE INTO WHITEFISH BAY...WITH MORE ORGANIZATION SEEN
TO THE WEST.

SHORT-TERM MODELS SUGGEST THAT THIS EVENING REPRESENTS A MINIMUM
IN AVAILABLE MOISTURE...THOUGH THE OVERNIGHT RECOVERY IS WEAK
(850-700MB RH LEVELS INCREASE BY 5 PERCENT AFTER 06Z). THE ARRIVAL
OF A REASONABLY VIGOROUS SHORTWAVE TROF ON TUESDAY WILL MOISTEN
THINGS MORE SUBSTANTIALLY. THERE IS ALSO THE POSSIBILITY OF AN
EMERGING LAND BREEZE/DRAINAGE FLOW OFF OF ONTARIO NORTH OF THE
SAULT OVERNIGHT...WITH ENHANCED CONVERGENCE ALONG IT/S LEADING
EDGE.

BUT IN THE INTERIM...HAVE REDUCED ACCUMS FOR THE NIGHT IN CHIPPEWA
CO. WILL LEAVE THE HEADLINE ALONE...IT ALREADY IS UP THRU TOMORROW
AND BRIDGES THE DECENT SNOWS SEEN EARLIER IN THE DAY AND THAT ARE
STILL EXPECTED ON TUESDAY.

HAVE ALSO ADDED SOME TIMING DETAILS IN NW AND N CENTRAL
LOWER...WHERE 1000-850MB WINDS WILL BE BACKING TOWARD THE WNW
OVERNIGHT. THAT SHOULD REDUCE SHSN COVERAGE SE OF KALKASKA DOWN
TOWARD HTL...BUT INCREASE IT UP TOWARD LTL TRAV BAY AND INDIAN
RVR.

HAVE VERY SLIGHTLY LOWERED MIN TEMPS IN MOST LOCALES.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 314 PM EST MON DEC 29 2014

LARGE EXPANSE OF HIGH PRESSURE CONTINUES TO NOSE OUT OF SW CANADA
ACROSS THE NRN PLAINS AND INTO THE GREAT LAKES...ALONG WITH SOME
FAIRLY DRY AIR (PW VALUES <0.10) ACROSS ONTARIO AND THE UPPER
MIDWEST POISED TO SPREAD INTO THE REGION LATER TONIGHT. REGIONAL
ANALYSIS REVEALS A WEAKENING LAKE AGGREGATE TROUGH STRETCHING FROM
SE LAKE SUPERIOR INTO NRN LAKE HURON. BUT AT THE SAME TIME...SOME
FAIRLY COLD IS IN THE PROCESS OF SETTLING INTO NRN MICHIGAN WITH A
POCKET OF -18C TO -21C H8 AIR OVERSPREADING THE REGION. COMBINED
WITH INVERSION HEIGHTS UP AROUND 850 MB...PLENTY ENOUGH INSTABILITY
AND CONVECTIVE DEPTH SLICING THROUGH THE DGZ TO GENERATE SOME BETTER
FLUFFY LAKE EFFECT SNOWS DESPITE THE DRY AIR AND LACK OF SYNOPTIC
SUPPORT.

BETTER ORGANIZED LAKE EFFECT BANDS PERSIST OFF EASTERN LAKE SUPERIOR
(CLEARLY EVIDENT ON VISIBLE SATELLITE IMAGERY) DUE TO LONG FETCH AND
BETTER INSTABILITY. SNOW AMOUNTS UP THAT WAY HAVE RANGED FROM A FEW
INCHES TO A REPORT OF 7 INCHES IN 18 HOURS JUST WEST OF THE SOO.
ACROSS NRN LOWER MICHIGAN...LAKE EFFECT HAD IT/S BETTER ORGANIZED
MOMENTS THIS MORNING BUT HAS BECOME A BIT MORE DIFFUSE THIS
AFTERNOON DUE TO BOUNDARY LAYER "HEATING."

TONIGHT...WEDGE OF COLD/DRY AIR CONTINUES TO DESCEND INTO NRN
MICHIGAN AS HIGH PRESSURE SLOWLY NOSES INTO THE REGION. HOWEVER...
FORECAST SOUNDINGS REMAIN FAVORABLE FOR NW FLOW LAKE EFFECT SNOWS
THROUGHOUT THE NIGHT WITH INVERSION HEIGHTS AOA 850 MB AND
CONVECTIVE CLOUD DEPTHS CUTTING THROUGH THE DGZ. THUS WILL CONTINUE
TO RUN HIGH POPS OVER THE SNOW BELTS THROUGH TONIGHT.

MOST CONCERNED ABOUT CHIPPEWA COUNTY DUE TO THE LONG LAKE FETCH...
AND HIGH RESOLUTION GUIDANCE SUGGESTING A REDEVELOPMENT/
STRENGTHENING OF LAKE AGGREGATE TROUGHING ACROSS SE LAKE SUPERIOR
INTO NRN LAKE HURON TONIGHT (BOLSTERED BY HIGH PRESSURE BUILDING
ACROSS ONTARIO AND A LOW LEVEL FLOW COMPONENT OUT OF ONTARIO). WHILE
I DON/T THINK WARNING CRITERIA SNOW WILL BE THE RULE...CERTAINLY
THINK ADVISORY LEVEL ACCUMULATIONS ARE POSSIBLE FOR AREAS NORTH OF M-
28 TONIGHT AND TUESDAY (SEE DISCUSSION BELOW). WILL HOIST LES
ADVISORY ACCORDINGLY.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 314 PM EST MON DEC 29 2014

HIGH IMPACT WEATHER POTENTIAL: LAKE EFFECT SNOW BANDS PRODUCING
MODERATE TO HEAVY SNOW ACCUMULATIONS IN THE U P.

FORECAST CHALLENGES: DETERMINING THE EVOLUTION FOR THE LAKE SNOW
AMOUNTS OVER THE NEXT 48 HOURS.

OVERVIEW(ANALYSIS AND FORECAST)...500 MB TROUGH IN THE WEST IS
BEGINNING TO DIG WHICH WILL LEAD TO THE CUT OFF LOW IN THE WEST.
THIS THEN LEAVES THE 500 MB TROUGH OVER THE UPPER GREAT LAKES
THROUGH EARLY NEXT WEEK. THIS WILL KEEP US IN COLDER THAN NORMAL
TEMPERATURES, AND LOOKING AT THE STORM TRACK, MAY BOOST OUR
PRECIPITATION BY EARLY NEXT WEEK.

(12/30)TUESDAY...850 MB TEMPERATURES ARE -21C OR SO OVER THE REGION
WITH THE MOISTURE GRADUALLY INCREASING FROM AROUND 30% (850-700 MB
LAYER) AT 12Z TO BETTER THAN 80% AT 00Z. HOWEVER, THE FORMS OF THE
MOISTURE ARE DIFFERENT ON THE SEPARATE MODELS. THE GFS AND ECMWF
HAVE MORE OR LESS CONGEALED THE MOISTURE OVER LAKE SUPERIOR AND
MICHIGAN WHILE THE NAM AND THE HIRESW-ARW-EAST HAVE A THIN RIBBON OF
MOISTURE ALONG THE TROUGH. THIS COULD BE AN ISSUE FOR THE SNOW
AMOUNTS, BUT THE FACT THAT THE WINDS ARE SHIFTING DIRECTION FROM NW
TO WNW DURING THE DAY, MAY CAUSE SOME OF THE BANDS TO PUSH TOGETHER,
AND PRODUCE SOME LONGER LIVED-HEAVY BANDS, ESPECIALLY AS THE
MOISTURE WORKS ITS WAY INTO THE REGION.

SO HAVE CAUTIOUSLY INCREASED THE AMOUNTS FOR THE DAY, PARTIALLY ON
THE MOISTURE, AND PARTIALLY ON THE BAND ACTIVITY TODAY AS THE THERE
HAVE BEEN SOME HEAVIER BANDS TODAY WHEN LIGHT AMOUNTS WERE EXPECTED.
SO HAVE MODERATE SNOW ACCUMULATIONS IN E UPPER AND LIGHT AMOUNTS IN
NW LOWER FOR NOW.

TUESDAY NIGHT...THE WINDS WILL SHIFT THROUGH THE NIGHT, FROM WNW AT
00Z, TO W AT 12Z, SO TRIED TO SHIFT THE SNOW PATTERNS OVER THE 12
HOUR PATTERN. SO KEPT LIGHT SNOW IN N LOWER WITH LIGHT AMOUNTS IN E
UPPER. IT LOOKS LIKE AS THE WINDS SHIFT THAT THE BEST SNOW THAT WAS
IN E UPPER SHOULD SHIFT INTO ONTARIO NORTH OF SOO CANADA, AND
PROBABLY AROUND WHITEFISH POINT.

(12/31)WEDNESDAY...AS THE 500 MB SHORTWAVE MOVES INTO THE UPPER
GREAT LAKES THE 1000-850 MB WINDS SHIFT FROM W TO WSW THROUGH THE
DAY, JUST AHEAD OF THE TROUGH.  SNOW AMOUNTS COULD BE LIGHT TO
MODERATE THROUGH THE PERIOD. THE BEGINNING OF THE DAY, WILL BE ON
THE LIGHT SIDE AS THE DRY AIR IS IN OVER THE REGION, BUT BY THE END
OF THE DAY WITH 850 MB TEMPERATURES AT -17C AND 850-700 MB LAYER RH
AROUND 80% SO THE SNOW WILL GET GOING OVER THE REGION BY THE
AFTERNOON, AND PROBABLY BECOME MODERATE BY THE EVENING. AS THE
TROUGH MOVES THROUGH THE WINDS SHIFT FROM SW TO WNW BY 12Z, THERE
WILL BE SOME SNOW THAT CONTINUES AS THE MOISTURE STAYS (E UPPER),
WHILE THE MOISTURE LEAVES WISCONSIN AND NW LOWER, SO THE SNOW
AMOUNTS WILL BE LESS.

HOWEVER, ONE THING TO BE SURE ABOUT IS THAT WITH SFC TEMPERATURES
AROUND 15-20F AND THE WINDS AROUND 15-25 MPH, THE WIND CHILLS AT
MOST NEW YEAR'S CELEBRATIONS WILL BE AROUND -5F TO 0F. BETTER BUNDLE
UP.

(1/1)!!!!THURSDAY...MOISTURE IN THE 850-700 MB LAYER LOOKS LIKE IT
WILL INCREASE, AND THE TEMPERATURES WILL BEGIN TO FALL AGAIN BEHIND
HE FRONT. THIS WILL LEAD TO A BETTER LIGHT TO MODERATE SNOW AMOUNTS
FOR THE DAY.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 314 PM EST MON DEC 29 2014

THE DURATION OF THE LONG TERM WILL REMAIN JUST ON THE TROUGHY SIDE
OF ZONAL. THE BIG PICTURE SHOWS RIDGING OUT WEST WITH A
STATIONARY UPPER LOW OVER HUDSON BAY. PERSISTENT 850MB TEMPS
BETWEEN -12C TO -16C...WILL KEEP OVER-LAKE INSTABILITY SUFFICIENT
ENOUGH TO CONTINUE THE DAILY PRODUCTION OF PERIODIC LES
SHOWERS...REINFORCED BY THE OCCASIONAL PIECE OF ENERGY THAT WILL
STRAY SOUTH FROM THE AFOREMENTIONED LOW. HIGH PRESSURE WILL TRY TO
BUILD IN TOWARD THE END OF THE PERIOD BRINGING MUCH COOLER
TEMPERATURES BY MONDAY...AS 850 TEMPS DROP INTO THE -24 RANGE.
UNTIL THEN...READINGS WILL BE RUNNING NEAR CLIMATOLOGY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1250 AM EST TUE DEC 30 2014

MVFR CEILINGS FOR ALL TAF SITES EXCEPT FOR APN TUESDAY AFTERNOON
AND THROUGH THE REMAINDER OF THE TAF PERIOD AS A SHORTWAVE TROUGH
AND LAKE EFFECT/ENHANCED SNOW SHOWERS BEGIN. VISIBILITIES WILL BE
MOSTLY MVFR IN ANY SNOW SHOWERS THAT DO DEVELOP AND POSSIBILITY
EVEN IFR IN THE HEAVIER BANDS OVER PLN AND POSSIBLY TVC AND MBL
IN THE LATE AFTERNOON HOURS. NORTHWESTERLY SURFACE WINDS WILL GO
REMAIN LIGHT TONIGHT...AND BACK TO MORE WESTERLY BY TUESDAY
MORNING AND BECOME GUSTY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR MIZ008.

LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JAZ
NEAR TERM...ADAM
SHORT TERM...JSL
LONG TERM...KAB
AVIATION...TJL
Hazardous weather outlook, Dec 29, 3:42 PM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EST MON DEC 29 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
342 PM EST MON DEC 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVIER LAKE EFFECT SNOW SHOWERS WILL IMPACT PARTS OF EASTERN
UPPER MICHIGAN TONIGHT. PLEASE SEE ONGOING LAKE EFFECT SNOW
ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVIER LAKE EFFECT SNOW SHOWERS WILL IMPACT PARTS OF EASTERN
UPPER MICHIGAN ON TUESDAY. PLEASE SEE ONGOING LAKE EFFECT SNOW
ADVISORY FOR DETAILS.

GALE FORCE WIND GUSTS ARE POSSIBLE ON THE GREAT LAKES...WEDNESDAY
AND WEDNESDAY NIGHT.

GUSTY WINDS WILL PRODUCE BELOW ZERO WIND CHILL READINGS ON WEDNESDAY
NIGHT...NEW YEARS EVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AT ANY TIME.
REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:45 PM ESTGale WarningAPX39 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.